MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720074-01
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a hole was found in a new spectra concealable penile prosthesis (spp) when the implant box was opened for a patient surgical procedure.The patient was implanted with another new spp.The product was explanted and expected to be returned.A supplemental report will be filed after the product has been returned and product analysis has been completed.
 
Additional Manufacturer Narrative
Cylinder hole was reported.The spectra cylinders were visually inspected and functionally tested.Both cylinders had a hole in the outer tube that was the result of a sharp instrument that exposed inner segments.Both cylinders were functional.Review of the manufacturing records for batch 159920 confirmed that there was a total of (b)(4) units started for this manufactured batch with 0 units scrapped.It can be concluded that all the finished goods components in this batch were manufactured per process and met all specifications.No labeling review, ship history, or risk review required per cis product investigation wi, (b)(4).Based on a thorough review of the reported complaint, the most probable cause for this complaint was considered unintended use error caused or contributed to event.This complaint investigation conclusion code is utilized for the interaction between the user and device, or sample, caused or contributed to the error.This includes unintended inappropriate use of the device and incorrect sample preparation.Based on the results of this investigation, no escalation is necessary.If further information is received at a later date, the product investigation will be reopened to address the additional information.
 
Event or Problem Description
It was reported that a hole was found in a new spectra concealable penile prosthesis (spp) when the implant box was opened for a patient surgical procedure.The patient was implanted with another new spp.

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key8427137
Report Number2183959-2019-61571
Device Sequence Number11211617
Product Code FAE
UDI-Device Identifier00878953005270
UDI-Public00878953005270
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/12/2021
Device Model Number720074-01
Device Catalogue Number720074-01
Device Lot Number159920005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date03/16/2019
Supplement Report FDA Received Date06/04/2019
Patient Sequence Number1
Patient Age44 YR